Alert archive / New Hampshire / Flash Flood Warnings in 2020
Flash Flood Warning 21, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 14, 2020, 4:56 PM EDT for Rockingham County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 14, 2020, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Rockingham County, NH
The radar
The Boston radar (KBOX), 114 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
628
WGUS51 KGYX 142056
FFWGYX
NHC015-150000-
/O.NEW.KGYX.FF.W.0021.200714T2056Z-200715T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
456 PM EDT Tue Jul 14 2020
The National Weather Service in Gray has issued a
* Flash Flood Warning for...
Southwestern Rockingham County in southern New Hampshire...
* Until 800 PM EDT.
* At 456 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly. Rainfall rates of 1 to 3 inches an hour
are expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Derry, Exeter, Epping, Brentwood, Raymond, Hampstead, Kingston,
Auburn, Chester, and Danville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4287 7115 4291 7122 4302 7136 4309 7135
4315 7130 4313 7119 4300 7101 4293 7095
4286 7108
FLASH FLOOD...RADAR INDICATED
$$
mle1 follow-up statement
877
WGUS71 KGYX 142223
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
623 PM EDT Tue Jul 14 2020
NHC015-150000-
/O.CON.KGYX.FF.W.0021.000000T0000Z-200715T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-
623 PM EDT Tue Jul 14 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR WEST CENTRAL ROCKINGHAM COUNTY...
At 623 PM EDT, Doppler radar indicated thunderstorms have weakened
but runoff is likely still occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Raymond, Deerfield, Candia, and Nottingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4304 7125 4303 7131 4305 7135 4309 7135
4315 7130 4313 7119 4312 7119 4310 7120
4306 7122
FLASH FLOOD...RADAR INDICATED
$$
mleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:21 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 14, 4:21 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Gray ME 421 PM EDT Tue Jul 14 2020 .SYNOPSIS... A ridge of high pressure gradually builds in tonight and Wednesday before moving offshore late Thursday. A frontal system will cross the area Thursday night into Friday, accompanied by showers and thunderstorms. Temperatures and humidity will increase toward the end of the week as well. && .NEAR TERM /TONIGHT/... This afternoon, a 500 mb trough is positioned squarely overhead and extends northward into Labrador. This trough had produced widespread convection over the last couple days; a robust MCS with pockets of heavy rainfall and embedded severe cells that had formed below the trough's center circulation is, at this hour, in its dying throes as it lofts through western Maine. While this convection should die in the coming couple hours, steepening lapse rates behind the low keep scattered to isolated convection going over western New England into Upstate New York. As the trough gradually tracks east this evening, this shower activity tracks into our area, weakening as it does so with the loss of surface heating...but a few storms remain possible. Showers taper off tonight in northeasterly flow as dry air invades and forcing exits. Stratus cover in northeasterly flow will expand west into New Hampshire overnight before sinking south, and clearing north, with high pressure strengthening over the Maritimes. Weaker flow will allow fog to develop over the Connecticut River Valley and into sheltered valleys of western Maine. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Upper level ridging pokes in from the southwest while surface high pressure extends from the Canadian Maritimes down along the New England coastline tomorrow into tomorrow night before shifting east offshore. This provides a drier and cooler northeasterly to easterly breeze over the region resulting in gradually decreasing clouds from north to south...low level moisture converging over the higher terrain may spur a few light rain showers over the Whites, but otherwise expect a welcome dry day. Temperatures top out in the 70s area- wide, approaching 80 in the Connecticut and Merrimack River Valleys. In spite of high pressure... the PGF remains somewhat stiff so overnight lows tomorrow night range from around 50 in Somerset County where PGF is weakest, to near 60 along the coast and into interior southern New Hampshire. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Short wave energy will arrive behind the ridging, with widespread WAA triggering showers and thunderstorms in NH by late Thursday night, spreading into western Maine overnight. Another wave of energy moves across southern Quebec Province late Friday afternoon and evening. This will bring additional scattered showers and thunderstorms through Friday night. At this time heavy rainfall looks to be the main threat, with PWAT values above 1.5" Thursday night into Friday night. Some stronger storms will be possible on Friday with damaging winds and hail possible, although the bulk of the instability stays to our west. Rain, clouds, and fog will keep temperatures cool and in the 70s Thursday and Friday. Weak ridging/near zonal flow follows briefly for Saturday and Sunday before broad weak troughing arrives in the northeastern states, stretching across most of the northern CONUS. A warm up occurs for the weekend and into early next week, with highs in the mid 80s to mid 90s by Sunday. This will be the main concern during this time with high heat and humidity resulting in oppressive conditions. With 925mb temperatures reaching near 20C+ Sunday and Monday, apparent temperatures will reach the mid 90s to around 100 degrees F for much of southern and portions of central NH, as well as southwestern ME. A Heat Advisory will likely be needed. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Short Term /Through Wednesday Night/...Periodic restrictions in SHRA wane this evening. MVFR decks will continue to invade with a northeasterly wind tonight, impacting all sites except for HIE and LEB where IFR/LIFR in FG is expected today. VFR prevails tomorrow with winds shifting ENErly. Long Term...VFR conditions are expected Thursday. Will likely see MVFR to IFR conditions Thursday night into Friday, thanks to onshore flow with WAA aloft. Expecting VFR for Saturday, with deteriorating conditions for KHIE in showers and thunderstorms Sunday afternoon. && .MARINE... Short Term /Through Wednesday Night/...Offshore winds increase tonight as low pressure tracks eastward and out of the Gulf of Maine. Waves will increase as a result, approaching 5 ft across the outer waters, but at this time do not appear to pose a significant or widespread threat of 5+ ft seas so have held off on SCAs. Waves decrease tomorrow afternoon as high pressure builds into the waters from the north. Long Term...We may reach SCA criteria for the outers waters Sunday afternoon through Monday as flow intensifies with the passage of a front. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Casey SHORT TERM...Casey LONG TERM...Hanes
Hazardous weather outlook, Jul 14, 4:01 PM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 401 PM EDT Tue Jul 14 2020 MEZ007>009-012>014-018>028-033-NHZ001>015-152015- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 401 PM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong storms with gusty winds, hail, and heavy rainfall will be possible Thursday night through Friday. Hot and humid weather returns, with dangerous heat levels possible by Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-152015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 401 PM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 14, 4:01 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
401 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 W LITCHFIELD 42.83N 71.52W
07/14/2020 M1.00 INCH HILLSBOROUGH NH PUBLIC
&&Local storm report, Jul 14, 4:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 E LITCHFIELD 42.82N 71.43W
07/14/2020 E1.00 INCH HILLSBOROUGH NH PUBLIC
TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 14, 4:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
411 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HEAVY RAIN WHITEFIELD 44.37N 71.61W
07/14/2020 M1.14 INCH COOS NH TRAINED SPOTTER
&&Local storm report, Jul 14, 4:29 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
429 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD 3 NW BRISTOL 43.99N 69.54W
07/14/2020 LINCOLN ME DEPT OF HIGHWAYS
ROUTE 129 IN BRISTOL REDUCED TO ONE LANE DUE
TO ROAD BEING WASHED OUT.
&&Special weather statement, Jul 14, 4:30 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Gray ME
430 PM EDT Tue Jul 14 2020
NHZ008-010-013-014-142115-
Merrimack-Strafford-Coastal Rockingham-Interior Rockingham-
430 PM EDT Tue Jul 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ROCKINGHAM AND
SOUTHERN STRAFFORD COUNTIES...
At 430 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Raymond to near
Amesbury to near Georgetown. Movement was east at 15 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Portsmouth, Hampton, Durham, Exeter, Northwood, Barrington, Epping,
Epsom, Brentwood, Greenland, Raymond, Newington, Seabrook, Rye,
Stratham, Newmarket, Kingston, Danville, Lee and Allenstown.
This includes Interstate 95 in New Hampshire between mile markers 0
and 14.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4287 7082 4286 7085 4289 7090 4288 7093
4287 7097 4286 7103 4288 7104 4315 7136
4329 7110 4301 7068 4298 7071 4285 7078
4285 7082
TIME...MOT...LOC 2030Z 247DEG 15KT 4310 7129 4290 7100 4275 7093Local storm report, Jul 14, 4:31 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
431 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 2 NNW BRISTOL 43.98N 69.53W
07/14/2020 LINCOLN ME DEPT OF HIGHWAYS
BRISTOL ROUTE 130, AREA OF HUNTERS HILL,
WATER OVER ROAD. ROAD FLOODED SIGNS IN
PLACE.
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:01 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 44 min |
| Jul 13, 8:44 PM EDT | Special Weather Statement | GYX | Carroll | 46 min |
| Jul 13, 9:03 PM EDT | Special Weather Statement | GYX | Sullivan | 42 min |
| Jul 14, 3:53 AM EDT | Special Weather Statement | GYX | Sullivan | 37 min |
| Jul 14, 4:19 AM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 41 min |
| Jul 14, 4:54 AM EDT | Severe Thunderstorm Warning | GYX | Grafton | 51 min |
| Jul 14, 5:18 AM EDT | Special Weather Statement | GYX | Sullivan | 27 min |
| Jul 14, 5:26 AM EDT | Areal Flood Advisory | GYX | Grafton, Merrimack, Sullivan | 3 hr |
| Jul 14, 5:52 AM EDT | Special Weather Statement | GYX | Grafton, Merrimack | 38 min |
| Jul 14, 6:30 AM EDT | Special Weather Statement | GYX | Grafton, Merrimack | 45 min |
| Jul 14, 6:46 AM EDT | Flash Flood Warning | GYX | Grafton | 3 hr |
| Jul 14, 7:06 AM EDT | Special Weather Statement | GYX | Belknap, Carroll, Merrimack | 39 min |
| Jul 14, 7:40 AM EDT | Special Weather Statement | GYX | Belknap, Carroll, Hillsborough, Rockingham, Strafford | 35 min |
| Jul 14, 7:53 AM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Coos, Grafton | 3 hr |
| Jul 14, 8:14 AM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 5 hr |
| Jul 14, 8:59 AM EDT | Special Weather Statement | GYX | Coos | 61 min |
| Jul 14, 9:02 AM EDT | Areal Flood Advisory | GYX | Carroll, Strafford | 2 hr |
| Jul 14, 9:56 AM EDT | Special Weather Statement | GYX | Coos | 64 min |
| Jul 14, 10:05 AM EDT | Areal Flood Advisory | GYX | Carroll, Coos | 3 hr |
| Jul 14, 11:17 AM EDT | Areal Flood Advisory | GYX | Coos | 3 hr |
| Jul 14, 11:17 AM EDT | Special Weather Statement | GYX | Cheshire | 58 min |
| Jul 14, 11:49 AM EDT | Severe Thunderstorm Warning | GYX | Cheshire | 41 min |
| Jul 14, 12:20 PM EDT | Special Weather Statement | GYX | Cheshire | 25 min |
| Jul 14, 3:01 PM EDT | Special Weather Statement | GYX | Hillsborough | 44 min |
| Jul 14, 3:06 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Rockingham | 39 min |
| Jul 14, 3:52 PM EDT | Special Weather Statement | GYX | Rockingham | 38 min |
| Jul 14, 4:30 PM EDT | Special Weather Statement | GYX | Rockingham | 45 min |
| Jul 14, 5:07 PM EDT | Special Weather Statement | GYX | Rockingham | 38 min |
| Jul 14, 5:52 PM EDT | Special Weather Statement | GYX | Hillsborough | 38 min |
Nearby
Flash Flood Warnings in New Hampshire, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.